Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Washed hands with cement primer which has ethylene glycol. Feeling dizzy, nausea. Cause? What to do?

I was using cement paint and also cement primer which has ethylene glycol in it. I didn't think about it and washed the roller with my hands and water to clean it. The primer got all over hands.... also the cement paint. I did wash hands after with soap and water. I was fine until the next day. I feel dizzy and a little nausea .... I dont know if it is because it is absorbed into my skin now and causing this. What do I do now?
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Hi and welcome to HCM,
Thanks for posting your query.
It seems from your query that ethylene glycol or other of the the of chemicals used in cement paint and also cement primer is the cause of the problem. These chemicals can cause irritation, burning sensation redness over the skin and nausea with dizziness if systemically absorbed through skin. These chemicals on systemic absorption causes dilatation of vessels to cause fall in blood pressure so dizziness and headache. It can stimulate CTZ center (In brain ) to cause nausea and vomiting. These things can occur early or may be delayed to 24 hours.
In your case are the symptoms of systemic absorption. You should not be worried and must take rest for day. Do not drive or do some fine work. The headache will subside as the chemical will be excreted from the body. You drink lot of water and liquids and juices so that it can get excreted through urine. By doing exhalation and inhalation breathing exercises it will be excreted through lungs.
Relax yourself you will be alright in day or two.
With best health wishes,
Dr Sanjay K Kanodia
Answered: Sat, 13 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The events may not be related!?
“ Post hoc ergo propter hoc” [after this, therefore because of this] is not true most of the times.
When in doubt, see a doctor and get our doubt clarified

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 13 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor